MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER

C.R. BARD INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER
Catalog Number 0165L24
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that customer did not want to use the device due to a series of unremovable incidents of foley catheter.There was no reported patient involvement.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The reported product number is sold ous.The udi number for this product is not available.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event was unconfirmed because the reported failure could not be reproduced.The product had not caused the reported failure.No root cause could be found because the reported event was unconfirmed.A potential root cause for this failure mode could be, thin rubberize wall that causing collapse/pinch inflation lumen under the balloon or along the shaft.Based on information in the pfmea, the risk of this failure is medium.Current controls in place are adequate to mitigate this failure mode.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "single use only warnings 1.Method for use (1) do not inflate the balloon in the urethra.The urethra may be injured.(2) do not pull the catheter hard.The bladder/urethra may be injured.2.Applicable patients (1) patients with delirium who might pull out catheter when patient tugs at catheter unconsciously, the bladder and urethra may be damaged.Contraindications 1.Method for use: (1) do not reuse.(2) do not restabilize.(3) this device contains 10% povidone-iodine.For patients with past history of allergic hypersensitivity to povidone-iodine or iodine, consider using alternative disinfectants.(4) be careful that the catheter is not exposed to ointments, contrast medium or oil-based lubricants (including vegetable oils such as olive oil, mineral oils such as white petrolatum and animal oils).They may damage the device and may burst balloon.(5) do not hold the device with forceps, etc.Avoid contact with any blades or sharp-edged instruments.Catheter damage may cause balloon rupture and accidental balloon removal or failure to deflate or remove the balloon.2.Applicable patients (1) do not use in patients who are or have been allergic to natural rubber latex shape, configuration and principles bard i.C.Foley tray b consists of a balloon catheter, urine-collecting bag for closed drainage system, syringe prefilled with sterile water, water-soluble lubricant, antiseptic solution, waterproof sheet, tweezers, gauze pads, cotton balls, and vinyl gloves.There are two types of catheters, two way and three way, and several types of closed drainage bags.The catheter and/or bag included in the tray will depend on the product.Materia balloon catheter: natural rubber latex sizes of catheters available in sizes 8 to 24 every 2fr 1.Foley catheter 2.Accessories closed drainage bag the illustration shows one example of typical configurations.Syringe prefilled with sterile water water soluble lubricant antiseptics: bard® 10 percentage povidone-iodine solution tweezers gauze pads waterproof sheet cotton balls gloves intended use & effect- efficacy the device combines an indwelling bladder catheter and a urinary drainage bag that are used for urinary drainage and bladder irrigation.Directions for use 1.Method of use the device is intended for single use only and is not reusable.(1) to secure a sterile field for the procedure, spread a clean wrapping paper.(2 ) place waterproof sheet beneath patient¿s buttocks.(3) put on sterile gloves.Open tray and place it on the wrapping paper.(4) cleanse the area around the external urethral meatus with the cotton balls immersed in the antiseptics.(5) lubricate the distal end of the catheter with water-soluble lubricant packaged in the tray.(6) insert catheter into the urethral meatus, and advance it until the balloon enters the bladder and urine flows out through the catheter.Using a syringe packaged in the tray, infuse the specified volume of sterile water into the inflation lumen to inflate the balloon.(7) pull catheter to seat the balloon at the level of the bladder neck and secure placement.(8) keep the drainage bag below the bladder level without touching the floor." this report references a us equivalent device.The us udi equivalent for this product number is used h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key19974423
Report Number1018233-2024-04869
Device Sequence Number8460737
Product Code EZC
UDI-Device Identifier00801741017520
UDI-Public(01)00801741017520(11)240320(17)280628(10)MYHZ2995
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0165L24
Device Lot NumberMYHZ2995
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2024
Supplement Date Received by Manufacturer09/04/2024
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown